Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Free boundary regularity close to initial state for parabolic obstacle problem


Author: Henrik Shahgholian
Journal: Trans. Amer. Math. Soc. 360 (2008), 2077-2087
MSC (2000): Primary 35R35
DOI: https://doi.org/10.1090/S0002-9947-07-04292-4
Published electronically: November 19, 2007
MathSciNet review: 2366975
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the behavior of the free boundary $ \partial \{u>\psi \}$, arising in the following complementary problem:

$\displaystyle (Hu)(u-\psi)=0,\qquad u\geq \psi (x,t) \quad \hbox{in } Q^+,$    
$\displaystyle Hu \leq 0,$    
$\displaystyle u(x,t) \geq \psi (x,t) \quad \hbox{on } \partial_p Q^+.$    

Here $ \partial_p$ denotes the parabolic boundary, $ H$ is a parabolic operator with certain properties, $ Q^+$ is the upper half of the unit cylinder in $ {\bf R}^{n+1}$, and the equation is satisfied in the viscosity sense. The obstacle $ \psi $ is assumed to be continuous (with a certain smoothness at $ \{x_1=0$, $ t=0\}$), and coincides with the boundary data $ u(x,0)=\psi (x,0)$ at time zero. We also discuss applications in financial markets.


References [Enhancements On Off] (What's this?)

  • [BD] M. Broadie, Mark, J. Detemple, The valuation of American options on multiple assets. Math. Finance 7 (1997), no. 3, 241-286. MR 1459060 (98b:90012)
  • [CC] L.A. Caffarelli, X. Cabré, Fully nonlinear elliptic equations. American Mathematical Society Colloquium Publications, 43. American Mathematical Society, Providence, RI, 1995. vi+104 pp. MR 1351007 (96h:35046)
  • [W1] L. Wang, On the regularity theory of fully nonlinear parabolic equations. I, Comm. Pure Appl. Math. 45 (1992), no. 1, 27-76. MR 1135923 (92m:35126)
  • [W2] L. Wang, On the regularity theory of fully nonlinear parabolic equations. II, Comm. Pure Appl. Math. 45 (1992), no. 2, 141-178. MR 1139064 (92m:35127)
  • [W3] L. Wang, On the regularity theory of fully nonlinear parabolic equations. III, Comm. Pure Appl. Math. 45 (1992), no 3, 255-262. MR 1151267 (93c:35082)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35R35

Retrieve articles in all journals with MSC (2000): 35R35


Additional Information

Henrik Shahgholian
Affiliation: Department of Mathematics, Royal Institute of Technology, 100 44 Stockholm, Sweden
Email: henriksh@math.kth.se

DOI: https://doi.org/10.1090/S0002-9947-07-04292-4
Keywords: Free boundary, singular point, obstacle problem, regularity, global solution, blow-up, initial state.
Received by editor(s): January 7, 2005
Received by editor(s) in revised form: February 19, 2006
Published electronically: November 19, 2007
Additional Notes: This work was supported in part by the Swedish Research Council.
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society